Journal d'Analyse Mathématique

, Volume 130, Issue 1, pp 135–150 | Cite as

Proper holomorphic embeddings into stein manifolds with the density property

  • Rafael Andrist
  • Franc Forstnerič
  • Tyson Ritter
  • Erlend Fornæss Wold
Article

Abstract

We prove that a Stein manifold of dimension d admits a proper holomorphic embedding into any Stein manifold of dimension at least 2d + 1 satisfying the holomorphic density property. This generalizes classical theorems of Remmert, Bishop and Narasimhan, pertaining to embeddings into complex euclidean spaces, as well as several other recent results.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    F. Acquistapace, F. Broglia, and A. Tognoli, A relative embedding theorem for Stein spaces, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 2 (1975), 507–522.MathSciNetMATHGoogle Scholar
  2. [2]
    E. Andersén, Volume-preserving automorphisms of Cn, Complex Variables Theory Appl. 14 (1990), 223–235.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    E. Andersén and L. Lempert, On the group of holomorphic automorphisms of Cn, Invent. Math. 110 (1992), 371–388.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    R. B. Andrist and E. F. Wold, Riemann surfaces in Stein manifolds with density property, Ann. Inst. Fourier (Grenoble) 64 (2014), 681–697.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    E. Bishop, Mappings of partially analytic spaces, Amer. J. Math. 83 (1961), 209–242.MathSciNetCrossRefMATHGoogle Scholar
  6. [6]
    F. Donzelli, A. Dvorsky, and S. Kaliman, Algebraic density property of homogeneous spaces, Transform. Groups 15 (2010), 551–576.MathSciNetCrossRefMATHGoogle Scholar
  7. [7]
    B. Drinovek Drnovšek and F. Forstnerič, Holomorphic curves in complex spaces, Duke Math. J. 139 (2007), 203–253.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    B. Drinovek Drnovšek and F. Forstnerič, Strongly pseudoconvex domains as subvarieties of complex manifolds, Amer. J. Math. 132 (2010), 331–360.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    Y. Eliashberg and M. Gromov, Embeddings of Stein manifolds of dimension n into the affine space of dimension 3n/2 + 1, Ann. of Math. (2) 136 (1992), 123–135.MathSciNetCrossRefMATHGoogle Scholar
  10. [10]
    F. Forstnerič, Interpolation by holomorphic automorphisms and embeddings in Cn, J. Geom. Anal. 9 (1999), 93–117.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    F. Forstnerič, Noncritical holomorphic functions on Stein manifolds, Acta Math. 191 (2003), 143–189.MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    F. Forstnerič, Stein Manifolds and Holomorphic Mappings. The Homotopy Principle in Complex Analysis, Springer, Heidelberg, 2011.CrossRefMATHGoogle Scholar
  13. [13]
    F. Forstnerič and T. Ritter, Oka properties of ball complements, Math. Z. 277 (2014), 325–338.MathSciNetCrossRefMATHGoogle Scholar
  14. [14]
    F. Forstnerič, and J. P. Rosay, Approximation of biholomorphic mappings by automorphisms of Cn, Invent. Math. 112 (1993), 323–349. Erratum: Invent. Math. 118 (1994), 573–574.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    S. Kaliman and F. Kutzschebauch, Density property for hypersurfaces UV = P(X), Math. Z. 258 (2008), 115–131.MathSciNetCrossRefMATHGoogle Scholar
  16. [16]
    S. Kaliman and F. Kutzschebauch, Criteria for the density property of complex manifolds, Invent. Math. 172 (2008), 71–87.MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    S. Kaliman and F. Kutzschebauch, On the present state of the Andersén–Lempert theory, Affine Algebraic Geometry, Amer. Math. Soc., Providence, RI, 2011, pp. 85–122.MATHGoogle Scholar
  18. [18]
    S. Kaliman and F. Kutzschebauch, On algebraic volume density property, Transform. Groups 21 (2016), 451–478.Google Scholar
  19. [19]
    R. Narasimhan, Imbedding of holomorphically complete complex spaces, Amer. J. Math. 82 (1960), 917–934.MathSciNetCrossRefMATHGoogle Scholar
  20. [20]
    R. Remmert, Sur les espaces analytiques holomorphiquement séparables et holomorphiquement convexes, C. R. Acad. Sci. Paris 243 (1956), 118–121.MathSciNetMATHGoogle Scholar
  21. [21]
    T. Ritter, A strong Oka principle for embeddings of some planar domains into C × C *, J. Geom. Anal. 23 (2013), 571–597.MathSciNetCrossRefMATHGoogle Scholar
  22. [22]
    J. P. Rosay and W. Rudin, Holomorphic maps from Cn to Cn, Trans. Amer. Math. Soc. 310 (1988), 47–86.MathSciNetMATHGoogle Scholar
  23. [23]
    J. Schürmann, Embeddings of Stein spaces into affine spaces of minimal dimension, Math. Ann. 307 (1997), 381–399.MathSciNetCrossRefMATHGoogle Scholar
  24. [24]
    D. Varolin, The density property for complex manifolds and geometric structures, J. Geom. Anal. 11 (2001), 135–160.MathSciNetCrossRefMATHGoogle Scholar
  25. [25]
    D. Varolin, The density property for complex manifolds and geometric structures II, Internat. J. Math. 11 (2000), 837–847.MathSciNetMATHGoogle Scholar
  26. [26]
    E. F. Wold, Fatou-Bieberbach domains, Internat. J. Math. 16 (2005), 1119–1130.MathSciNetCrossRefMATHGoogle Scholar

Copyright information

© Hebrew University Magnes Press 2016

Authors and Affiliations

  • Rafael Andrist
    • 1
  • Franc Forstnerič
    • 2
  • Tyson Ritter
    • 3
  • Erlend Fornæss Wold
    • 4
  1. 1.Bergische Universität WuppertalFachbereich C - Mathematik und NaturwissenschaftenWuppertalGermany
  2. 2.Faculty of Mathematics and Physics, and Institute of MathematicsUniversity of LjubljanaLjubljanaSlovenia
  3. 3.School of Mathematical SciencesUniversity of AdelaideAdelaideAustralia
  4. 4.Matematisk InstituttUniversitetet I OsloOsloNorway

Personalised recommendations